Alert archive / Texas / Beach Hazards Statements in 2017
Beach Hazards Statement 11, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this beach hazards statement at Jul 5, 2017, 9:07 AM CDT for 4 counties in Texas. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2017, 9:07 AM CDT (14:07 UTC)
- Expired
- Jul 6, 2017, 12:00 AM CDT
- In force
- 15 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Brazoria County, TX, Chambers County, TX, Galveston County, TX, Matagorda County, TX
The radar
The Houston radar (KHGX), 30 km from the middle of the area, began a volume at 14:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 2.1 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1539 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -70 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
236 WHUS44 KHGX 051407 CFWHGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 907 AM CDT WED JUL 5 2017 ...HIGH RISK OF RIP CURRENTS AND LONGSHORE CURRENTS AT AREA BEACHES TODAY... .GALVESTON BEACH PATROL IS REPORTING STRONG RIP CURRENTS AND LONGSHORE CURRENTS ALONG AREA BEACHES AGAIN TODAY. IF HEADED TO THE BEACH, SWIM NEAR A LIFEGUARD AND AWAY FROM ROCKS, JETTIES AND PIERS. TXZ214-236>238-052215- /O.NEW.KHGX.BH.S.0011.170705T1407Z-170706T0500Z/ BRAZORIA-CHAMBERS-GALVESTON-MATAGORDA- 907 AM CDT WED JUL 5 2017 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A BEACH HAZARDS STATEMENT FOR THE BEACHES ALONG THE UPPER TEXAS COAST, WHICH IS IN EFFECT THROUGH THIS EVENING. * HAZARDS...HIGH RISK OF RIP CURRENTS. STRONG LONGSHORE CURRENTS. * TIMING...THROUGH TONIGHT. * LOCATION...BEACHES ALONG THE UPPER TEXAS COAST. * POTENTIAL IMPACTS...HAZARDOUS SWIMMING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS CREATE LIFE-THREATENING CONDITIONS IN THE SURF ZONE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this beach hazards statement went out at Jul 5, 6:30 AM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jul 5, 6:30 AM CDT, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 630 AM CDT Wed Jul 5 2017 .AVIATION... Shra/tsra possible today as temps warm into the upper 80s and upper level ridging retreats. PW values will increase from about 1.5 inches this morning to around 1.80 inches this afternoon. Fcst soundings show some weak capping in the 85-70 layer. Vfr conds expected for most of the day and tonight but SREF ensembles hinting at some light fog overnight and added some vsby restrictions over the northern TAF sites after 10z. 43 && .PREV DISCUSSION... /ISSUED 336 AM CDT Wed Jul 5 2017/ DISCUSSION... Showers are developing and streaming northward across the coastal waters this morning as a plume of deeper Gulf moisture (1.6-1.7 inch precipitable water values) nudges towards the upper Texas coast. Some of these showers may push into the coastal counties through the remainder of the morning, with rain chances shifting inland as a sea breeze develops mid to late morning. With upper ridging continuing to retreat to the northwest and the the region under a shear axis in the atmosphere as a compact upper low lifts across Missouri, expect to see greater coverage than the region has seen the past few days (20-30 PoPs). Highest chances are forecast along and south/east of the Highway 59 corridor but a few boundaries evident on early morning surface analysis may play a role in how the forecast for today evolves across the region... if they can reach it. The first of these boundaries was an outflow boundary stretching from near Ozona to Jacksboro as of 3 AM CDT and the second was a surface trough/remnant frontal boundary located along the Red River. The cold pool associated with the West Central Texas boundary already appears to be modifying as surface pressure rises behind it have been decreasing over the past few hours, but regional radar mosaic has shown thunderstorms filling in along the Red River over the past 2-3 hours. Have concerns that this line may grow upscale and produce a strong enough cold pool/outflow boundary to merge or overtake the westernmost boundary and move across North Texas and reach or stall near Southeast Texas later today. As a result, have kept a mention of 20 PoPs across the northern counties from this afternoon through tonight with this residual boundary expected to be near the region and the shear axis overhead. Brief heavy rain cannot be ruled out today in stronger cells as deeper Gulf moisture pushes back into the region. Otherwise, expect all other activity to dissipate with loss of heating by early evening with highs today in the low to mid 90s and overnight lows in the mid 70s to low 80s. Heat will continue to remain a concern today and over the next few days with peak heat index values reaching 100-106 during the afternoon hours. The remainder of the work week and into the weekend will take on a fairly cyclic pattern weather-wise, with isolated to scattered early morning showers over the waters shifting inland with the sea breeze and dissipating during the evening hours. Expect rain chances to extend as far north as the Brazos Valley/Piney Woods regions as the upper shear axis located over the region slowly shears out with temperatures near to slightly above seasonal normals with highs in the low to mid 90s and lows in the mid 70s to low 80s. Huffman MARINE... A typical summertime marine wx pattern has developed with generally S/SE winds of 10 to 15kt and 2 to 4 foot seas. Wind speeds highest at night offshore and during the day in the bays. 43 && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 95 75 95 75 96 / 20 10 20 10 20 Houston (IAH) 94 76 94 76 94 / 30 10 30 10 40 Galveston (GLS) 90 81 89 80 89 / 20 10 20 10 30 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && Discussion...14 Aviation/Marine...43
Hazardous weather outlook, Jul 5, 3:36 AM CDT, 5 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Houston/Galveston TX 336 AM CDT Wed Jul 5 2017 TXZ163-164-176>179-195>200-210>214-226-227-235>238-060845- Austin-Brazoria-Brazos-Burleson-Chambers-Colorado-Fort Bend- Galveston-Grimes-Harris-Houston-Jackson-Liberty-Madison-Matagorda- Montgomery-Polk-San Jacinto-Trinity-Walker-Waller-Washington- Wharton- 336 AM CDT Wed Jul 5 2017 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Heat index values are expected to climb into the 100-106 range late morning through this evening. Isolated to scattered showers and thunderstorms will be possible today. Some of these may be capable of brief heavy rainfall. An elevated risk for rip currents will exist along Gulf-facing beaches. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Heat index values may climb into the 100-106 range late morning through the evening hours each day. Isolated to scattered showers and thunderstorms will be possible each day. Some of these may be capable of brief heavy rainfall. An elevated risk for rip currents is possible along Gulf-facing beaches through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ330-335-350-355-370-375-060845- Coastal waters from Freeport to the Matagorda Ship Channel out 20 NM-Coastal waters from High Island to Freeport out 20 NM- Galveston Bay-Matagorda Bay- Waters from Freeport to the Matagorda Ship Channel from 20 to 60 NM-Waters from High Island to Freeport from 20 to 60 NM- 336 AM CDT Wed Jul 5 2017 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Beach Hazards Statements in Texas, 2017Every beach hazards statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.